MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Catalog Number 09040803190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analysis was performed on a cobas 6800 analyzer (serial number: (b)(6)).The investigation confirmed the customer's allegation of false negative results with the kit cobas 58/68/8800 hiv 192t ivd assay.A review of the data provided for sample id (b)(6) showed a 'target not detected' result in channel 2 hiv, with flat curves confirming the result.The curves for the qs and control appeared normal and showed no signs of suppression.The likely cause of the false negative result is a mutation within the highly conserved regions of the viral genome, as described in the assay's instructions for use (ifu).Such mutations may affect primer and/or probe binding, leading to under-quantitation or failure to detect the virus.Another possibility is that the patient is an elite controller, which would require further clinical testing to confirm.A trend analysis did not identify a systemic product issue.The device remains in operation at the customer site.
 
Event or Problem Description
The initial reporter alleged false negative results with the kit cobas 58/68/8800 hiv 192t ivd on the cobas 6800 instrument.The customer reported that the patient's initial screening test using an unspecified combination antibody-antigen test resulted in 61.2 s/co.Immunochromatography testing was positive for hiv-1 and negative for hiv-2.The customer repeated the test on the cobas 6800 instrument using the kit cobas 58/68/8800 hiv 192t ivd, but the result was questioned based on the initial screening result.The customer was unable to repeat the run on the cobas 6800 instrument due to insufficient patient sample.

Brand Name
COBAS® HIV-1 (192T)
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23100264
Report Number2243471-2025-03278
Device Sequence Number12904751
Product Code MZF
UDI-Device Identifier00875197006407
UDI-Public00875197006407
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
BP150262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09040803190
Device Lot NumberK00517
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2024
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR
Patient SexMale